Alert archive / Nevada / Winter Storm Warnings in 2011

Winter Storm Warning 5, NWS Elko, NV

May 29, 2011White Pine County, Nevada

NWS Elko, NV issued this winter storm warning at May 29, 2011, 6:40 AM PDT for White Pine County, Nevada. It was in force for 16 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 29, 2011, 6:40 AM PDT (13:40 UTC)
Expired
May 29, 2011, 10:39 PM PDT
In force
16 hr
Issued by
NWS Elko, NV

County White Pine County, NV

The radar

The Elko radar (KLRX), 217 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 8:12 AM PDTHEAVY SNOW 6.5Mcgill, NVMCGILL CO-OP OBSERVER -- 6270 AMSL
May 29, 11:35 AM PDTHEAVY SNOW 6.8Ely, NVELY SNOW OBSERVER -- 6500 AMSL
May 29, 4:35 PM PDTHEAVY SNOW 125 W Great Basin Nationa, NVWHEELER PEAK SNOTEL -- 10147 FT AMSL
May 29, 4:35 PM PDTHEAVY SNOW 1710 Ese Mcgill, NVBERRY CREEK SNOTEL -- 9100 FT AMSL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 1.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2011-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2011-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

601 
WWUS45 KLKN 291340
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
640 AM PDT SUN MAY 29 2011

...LATE SPRING MOUNTAIN SNOW WILL CONTINUE THROUGH TONIGHT...

.AN UNSEASONABLY COLD PACIFIC STORM WILL IMPACT NORTHERN NEVADA
TODAY THROUGH MONDAY MORNING. NUMEROUS SNOW SHOWERS...SOME
BRIEFLY HEAVIER...WILL CONTINUE THROUGH THE DAY TODAY. THE
HEAVIEST SNOW IS EXPECTED ACROSS PORTIONS OF WHITE PINE
COUNTY DURING THE DAY...BEFORE SHIFTING TO THE MOUNTAINS OF ELKO
COUNTY TONIGHT AS THE UPPER LEVEL DISTURBANCE PASSES OVERHEAD.
SNOW SHOWERS WILL TAPER OFF EARLY MONDAY AS THE AREA OF LOW
PRESSURE MOVES OFF TO THE NORTHEAST.

NVZ035-300145-
/O.UPG.KLKN.WW.Y.0013.000000T0000Z-110530T0600Z/
/O.NEW.KLKN.WS.W.0005.110529T1340Z-110530T0600Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
640 AM PDT SUN MAY 29 2011

...WINTER STORM WARNING FOR HEAVY SNOW IN EFFECT UNTIL 11 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* SNOW ACCUMULATIONS: 4 TO 8 INCHES BELOW 7000 FEET WITH LOCALLY
  HIGHER AMOUNTS POSSIBLE...THE SCHELL CREEK MOUNTAINS AND GREAT
  BASIN NATIONAL PARK COULD RECEIVE OVER A FOOT OF NEW SNOW.

* ELEVATION: ALL ELEVATIONS IN WHITE PINE COUNTY.

* TIMING: SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH THE
  DAY...BEFORE TAPERING OFF LATE SUNDAY NIGHT.

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK 

* WINDS: NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS: THIS STORM WILL BE EXTREMELY ELEVATION DEPENDENT... 
  MOTORISTS SHOULD BE PREPARED FOR RAPIDLY CHANGING ROAD 
  CONDITIONS OVER THE HIGHER PASSES OF US HIGHWAYS 50 AND 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

NVZ034-300145-
/O.CON.KLKN.WW.Y.0013.000000T0000Z-110530T1200Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS
640 AM PDT SUN MAY 29 2011

...WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 AM
PDT MONDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 AM PDT
MONDAY. 

* SNOW ACCUMULATIONS: 2 TO 4 INCHES BELOW 7000 FEET...WITH 6 TO 
  9 INCHES ABOVE 7000 FEET. LOCALLY HIGHER AMOUNTS CAN BE 
  EXPECTED ACROSS THE HIGHEST PEAKS. 

* ELEVATION:

* TIMING: A BRIEF LULL IN THE SNOW WILL OCCUR THIS MORNING... 
  BEFORE INCREASING IN INTENSITY ONCE AGAIN DURING THE 
  AFTERNOON...WITH THE HEAVIEST SNOW EXPECTED TONIGHT.

* LOCATIONS INCLUDE: SECRET PASS...LAMOILLE CANYON...HARRISON 
  PASS 

* WINDS: NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 
  MPH.

* IMPACTS: OUTDOOR RECREATIONALISTS CAMPING THIS WEEKEND SHOULD 
  PREPARE FOR MOUNTAIN SNOW AND BELOW FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

NVZ031-300145-
/O.CON.KLKN.WW.Y.0013.000000T0000Z-110530T1200Z/
NORTHERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WILDHORSE...H D SUMMIT
640 AM PDT SUN MAY 29 2011

...WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 AM
PDT MONDAY ABOVE 6000 FEET...

A WINTER WEATHER ADVISORY FOR SNOW ABOVE 6000 FEET REMAINS IN
EFFECT UNTIL 5 AM PDT MONDAY.

* SNOW ACCUMULATIONS: 1 TO 3 INCHES BELOW 7000 FEET WITH LOCALLY 
  HIGHER AMOUNTS POSSIBLE...SOME PEAKS WILL GET UP TO A FOOT OF 
  NEW SNOW. 

* ELEVATION: ABOVE 6000 FEET.

* TIMING: SNOW WILL MIX WITH RAIN BELOW 6500 FEET TODAY...
  BEFORE CHANGING BACK OVER TO ALL SNOW BY EVENING. THE 
  HEAVIEST ACCUMULATIONS ARE EXPECTED TO OCCUR TONIGHT.

* LOCATIONS INCLUDE: WILDHORSE...H D SUMMIT

* WINDS: NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS: THIS STORM WILL BE EXTREMELY ELEVATION DEPENDENT... 
  MOTORISTS SHOULD BE PREPARED FOR RAPIDLY CHANGING ROAD 
  CONDITIONS OVER THE HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
3 follow-up statements
038 
WWUS45 KLKN 292202
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
302 PM PDT SUN MAY 29 2011

...A STRONG PACIFIC SYSTEM WILL CONTINUE TO DELIVER WINTRY WEATHER
TONIGHT FOR PORTIONS OF NORTHERN AND CENTRAL NEVADA...

.AN UNSEASONABLY COLD PACIFIC STORM HAS MOVED INTO THE GREAT BASIN...
PRODUCING A BATCH OF UNSETTLED WEATHER...AND WILL CONTINUE TO
IMPACT NEVADA TONIGHT THROUGH MONDAY MORNING. MORE SNOW EXPECTED. SNOW
SHOWERS WILL TAPER OFF EARLY MONDAY AS THE AREA OF LOW PRESSURE
MOVES OFF TO THE EAST.

NVZ035-300600-
/O.CON.KLKN.WS.W.0005.000000T0000Z-110530T0600Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
302 PM PDT SUN MAY 29 2011

...WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 11
PM PDT THIS EVENING...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 11
PM PDT THIS EVENING.

* SNOW ACCUMULATIONS: 3 TO 8 INCHES BELOW 7000 FEET WITH LOCALLY
  HIGHER AMOUNTS POSSIBLE.

* TIMING: SNOW WILL CONTINUE THROUGH THE EVEING...BEFORE TAPERING
  OFF LATE SUNDAY NIGHT.

* LOCATIONS INCLUDE: ELY...RUTH...LUND...MCGILL...CONNORS PASS...GREAT
  BASIN NATIONAL PARK.

* WINDS: NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS: THIS STORM WILL BE EXTREMELY ELEVATION DEPENDENT...
  MOTORISTS SHOULD BE PREPARED FOR RAPIDLY CHANGING ROAD
  CONDITIONS ALONG US HIGHWAYS 50...93 AND 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

NVZ034-301015-
/O.CON.KLKN.WW.Y.0013.000000T0000Z-110530T1200Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS
302 PM PDT SUN MAY 29 2011

...WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 AM
PDT MONDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 AM
PDT MONDAY.

* SNOW ACCUMULATIONS: 1 TO 4 INCHES BELOW 7000 FEET...WITH 6 TO 9
  INCHES ABOVE 7000 FEET. LOCALLY HIGHER AMOUNTS CAN BE EXPECTED
  ACROSS THE HIGHEST PEAKS.

* TIMING:THE HEAVIEST SNOW EXPECTED TONIGHT.

* LOCATIONS INCLUDE: SECRET PASS...LAMOILLE CANYON...HARRISON 
  PASS

* WINDS: NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 
  MPH.

* IMPACTS: OUTDOOR RECREATIONALISTS CAMPING THIS WEEKEND SHOULD 
  PREPARE FOR MOUNTAIN SNOW AND BELOW FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

NVZ031-301015-
/O.CON.KLKN.WW.Y.0013.000000T0000Z-110530T1200Z/
NORTHERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WILDHORSE...H D SUMMIT
302 PM PDT SUN MAY 29 2011

...WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 AM
PDT MONDAY ABOVE 6000 FEET...

A WINTER WEATHER ADVISORY FOR SNOW ABOVE 6000 FEET REMAINS IN
EFFECT UNTIL 5 AM PDT MONDAY.

* SNOW ACCUMULATIONS: 1 TO 3 INCHES BELOW 6000 FEET WITH LOCALLY
  HIGHER AMOUNTS POSSIBLE...SOME PEAKS WILL GET UP TO A FOOT OF
  NEW SNOW.

* ELEVATION: ABOVE 6000 FEET.

* TIMING: THE HEAVIEST ACCUMULATIONS ARE EXPECTED TO OCCUR
  TONIGHT AND WILL TAPER OFF EARLY MONDAY.

* LOCATIONS INCLUDE: WILDHORSE...JARBIDGE WILDERNESS AREA...H D SUMMIT

* WINDS: NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS: THIS STORM WILL BE EXTREMELY ELEVATION DEPENDENT... 
  MOTORISTS SHOULD BE PREPARED FOR RAPIDLY CHANGING ROAD 
  CONDITIONS OVER THE HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

SZATANEK
143 
WWUS45 KLKN 300255 CCA
WSWLKN

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ELKO NV
753 PM PDT SUN MAY 29 2011

...A STRONG PACIFIC SYSTEM WILL CONTINUE TO DELIVER WINTRY WEATHER
TONIGHT FOR PORTIONS OF NORTHERN AND CENTRAL NEVADA...

.AN UNSEASONABLY COLD PACIFIC STORM HAS MOVED INTO THE GREAT BASIN...
PRODUCING A BATCH OF UNSETTLED WEATHER...AND WILL CONTINUE TO
IMPACT NEVADA TONIGHT THROUGH MONDAY MORNING. MORE SNOW EXPECTED. SNOW
SHOWERS WILL TAPER OFF EARLY MONDAY AS THE AREA OF LOW PRESSURE
MOVES OFF TO THE EAST.

NVZ035-300600-
/O.COR.KLKN.WS.W.0005.000000T0000Z-110530T0600Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
753 PM PDT SUN MAY 29 2011

...WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 11
PM PDT THIS EVENING...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 11
PM PDT THIS EVENING.

* SNOW ACCUMULATIONS: 3 TO 8 INCHES BELOW 7000 FEET WITH LOCALLY
  HIGHER AMOUNTS POSSIBLE.

* TIMING: SNOW WILL CONTINUE THROUGH THE EVENING...BEFORE TAPERING
  OFF LATE SUNDAY NIGHT.

* LOCATIONS INCLUDE: ELY...RUTH...LUND...MCGILL...CONNORS PASS...GREAT
  BASIN NATIONAL PARK.

* WINDS: NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS: THIS STORM WILL BE EXTREMELY ELEVATION DEPENDENT...
  MOTORISTS SHOULD BE PREPARED FOR RAPIDLY CHANGING ROAD
  CONDITIONS ALONG US HIGHWAYS 50...93 AND 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

NVZ034-301200-
/O.CON.KLKN.WW.Y.0013.000000T0000Z-110530T1200Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS
753 PM PDT SUN MAY 29 2011

...WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 AM
PDT MONDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 AM
PDT MONDAY.

* SNOW ACCUMULATIONS: 1 TO 4 INCHES BELOW 7000 FEET...WITH 6 TO 9
  INCHES ABOVE 7000 FEET. LOCALLY HIGHER AMOUNTS CAN BE EXPECTED
  ACROSS THE HIGHEST PEAKS.

* TIMING:THE HEAVIEST SNOW EXPECTED TONIGHT.

* LOCATIONS INCLUDE: SECRET PASS...LAMOILLE CANYON...HARRISON 
  PASS

* WINDS: NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 
  MPH.

* IMPACTS: OUTDOOR RECREATIONALISTS CAMPING THIS WEEKEND SHOULD 
  PREPARE FOR MOUNTAIN SNOW AND BELOW FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

NVZ031-301200-
/O.CON.KLKN.WW.Y.0013.000000T0000Z-110530T1200Z/
NORTHERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WILDHORSE...H D SUMMIT
753 PM PDT SUN MAY 29 2011

...WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 AM
PDT MONDAY ABOVE 6000 FEET...

A WINTER WEATHER ADVISORY FOR SNOW ABOVE 6000 FEET REMAINS IN
EFFECT UNTIL 5 AM PDT MONDAY.

* SNOW ACCUMULATIONS: 1 TO 3 INCHES BELOW 6000 FEET WITH LOCALLY
  HIGHER AMOUNTS POSSIBLE...SOME PEAKS WILL GET UP TO A FOOT OF
  NEW SNOW.

* ELEVATION: ABOVE 6000 FEET.

* TIMING: THE HEAVIEST ACCUMULATIONS ARE EXPECTED TO OCCUR
  TONIGHT AND WILL TAPER OFF EARLY MONDAY.

* LOCATIONS INCLUDE: WILDHORSE...JARBIDGE WILDERNESS AREA...H D SUMMIT

* WINDS: NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS: THIS STORM WILL BE EXTREMELY ELEVATION DEPENDENT... 
  MOTORISTS SHOULD BE PREPARED FOR RAPIDLY CHANGING ROAD 
  CONDITIONS OVER THE HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
472 
WWUS45 KLKN 300539
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1039 PM PDT SUN MAY 29 2011

...A STRONG PACIFIC SYSTEM WILL CONTINUE TO DELIVER WINTRY
WEATHER TONIGHT FOR PORTIONS OF NORTHERN NEVADA TONIGHT...

.AN UNSEASONABLY COLD PACIFIC STORM HAS MOVED INTO THE GREAT
BASIN...PRODUCING A BATCH OF UNSETTLED WEATHER...AND WILL
CONTINUE TO IMPACT NEVADA TONIGHT THROUGH MONDAY MORNING. MORE
SNOW EXPECTED. SNOW SHOWERS WILL TAPER OFF EARLY MONDAY AS THE
AREA OF LOW PRESSURE MOVES OFF TO THE EAST.

NVZ035-300645-
/O.CAN.KLKN.WS.W.0005.000000T0000Z-110530T0600Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
1039 PM PDT SUN MAY 29 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WINTER
STORM WARNING. 

ACCUMULATING SNOW HAS ENDED ACROSS THE AREA...WITH SCATTERED LIGHT
SNOW SHOWERS EXPECTED TO LINGER THROUGH THE NIGHT.  

$$

NVZ034-301200-
/O.CON.KLKN.WW.Y.0013.000000T0000Z-110530T1200Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS
1039 PM PDT SUN MAY 29 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
MONDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
MONDAY. 

* SNOW ACCUMULATIONS: 1 TO 4 INCHES BELOW 7000 FEET...WITH 6 TO 
  9 INCHES ABOVE 7000 FEET. LOCALLY HIGHER AMOUNTS CAN BE 
  EXPECTED ACROSS THE HIGHEST PEAKS. 

* TIMING: SNOW SHOWERS WILL CONTINUE THROUGH THE REMAINDER OF THE
  NIGHT...BEFORE DIMINISHING BY EARLY MONDAY MORNING.

* LOCATIONS INCLUDE: SECRET PASS...LAMOILLE CANYON...HARRISON 
  PASS

* WINDS: NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 
  MPH.

* IMPACTS: OUTDOOR RECREATIONALISTS CAMPING THIS WEEKEND SHOULD 
  PREPARE FOR MOUNTAIN SNOW AND BELOW FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

NVZ031-301200-
/O.CON.KLKN.WW.Y.0013.000000T0000Z-110530T1200Z/
NORTHERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WILDHORSE...H D SUMMIT
1039 PM PDT SUN MAY 29 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
MONDAY ABOVE 6000 FEET...

A WINTER WEATHER ADVISORY ABOVE 6000 FEET REMAINS IN EFFECT UNTIL
5 AM PDT MONDAY. 

* SNOW ACCUMULATIONS: 1 TO 3 INCHES BELOW 6000 FEET WITH LOCALLY 
  HIGHER AMOUNTS POSSIBLE...SOME PEAKS WILL GET UP TO A FOOT OF 
  NEW SNOW. 

* ELEVATION: ABOVE 6000 FEET.

* TIMING: THE HEAVIEST ACCUMULATIONS ARE EXPECTED TO OCCUR 
  TONIGHT AND WILL TAPER OFF EARLY MONDAY.

* LOCATIONS INCLUDE: WILDHORSE...JARBIDGE WILDERNESS AREA...H D
  SUMMIT

* WINDS: NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS: THIS STORM WILL BE EXTREMELY ELEVATION DEPENDENT... 
  MOTORISTS SHOULD BE PREPARED FOR RAPIDLY CHANGING ROAD 
  CONDITIONS OVER THE HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at May 29, 3:24 AM PDT, 3 hours 16 minutes earlier.

Area forecast discussion, May 29, 3:24 AM PDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
324 AM PDT SUN MAY 29 2011

.SYNOPSIS...CONTINUED UNSETTLED WEATHER TODAY AS THE UNSEASONABLY
COLD AREA OF LOW PRESSURE MOVES ACROSS CENTRAL NEVADA TODAY.
EXPECT WIDESPREAD MOUNTAIN SNOW SHOWERS AND VALLEY RAIN...WITH A
FEW ISOLATED THUNDERSTORMS. IMPROVING WEATHER ON MEMORIAL DAY AS
THE AREA OF LOW PRESSURE PULLS OUT OF THE AREA. WARM AND BREEZY
WEATHER TO RETURN BY MID-WEEK...BEFORE COOLER CONDITIONS RETURN
ONCE AGAIN LATER IN THE WEEK.

&&

.SHORT TERM...TODAY THROUGH TUESDAY. COMPLICATED FORECAST TODAY AS
UPPER LEVEL 500MB CIRCULATION CURRENTLY LOCATED OVER NORTHERN
CALI...MOVES INTO CENTRAL NEVADA. TRYING TO PINPOINT THE HEAVIEST
AREAS OF PRECIP CONTINUES TO BE AN ISSUE...AS THE FGEN FORCING
BAND ASSOCIATED WITH THE ELONGATED SURFACE LOW OVER EASTERN NV AND
UTAH SLOWLY DRIFTS EAST THIS MORNING. ADDITIONAL FORCING
ASSOCIATED WITH THE 4 STANDARD DEVIATION ANOMALOUS 500MB LOW WILL
CREATE A SECONDARY QPF MAX OVER LANDER COUNTY. THE HEAVIEST
SNOWFALL ACCUMULATIONS WILL CONTINUE TO OCCUR ACROSS WHITE PINE
COUNTY TODAY...AS THE 700MB CONVERGENCE DOESN'T WEAKEN TILL THIS
AFTERNOON. HAVE REALLY BUMPED UP THE SNOWFALL AT GREAT BASIN
NATIONAL PARK...WHO IS HAVING A "HISTORICAL" LATE MAY SNOW
EVENT...AND ACROSS THE SCHELL CREEK RANGE. FEELING A FOOT PLUS
WILL BE POSSIBLE ABOVE 7500 FEET.

IN ADDITION TO SNOWFALL RECORDS FALLING TODAY...LOW MAX TEMPS WILL
ALSO BE REACHED AT SOME CLIMO SITES...WITH HIGHS ONLY EXPECTED TO
REACH THE MID TO UPPER 40S. THIS IS SIGNIFICANT CONSIDERING HIGH
TEMPS WILL RUN A GOOD 25 TO 30 DEGREES BELOW NORMAL.

TONIGHT THE 500MB TROUGH AXIS WILL SHIFT TO OUR EAST...ALLOWING
FOR WRAP-AROUND PRECIP TO CONTINUE ACROSS THE NORTHEASTERN CWA.
MODELS HAVE DRAMATICALLY BACKED OFF ON THE AMOUNT OF QPF EXPECTED
TONIGHT...BUT FEEL GOOD NW UPSLOPE SNOW COULD STILL DEVELOP ACROSS
THE RUBIES AND JARBIDGE MOUNTAINS. HAVE CONTINUED THE WWA DUE TO
THIS THREAT AND TEMPS COLD ENOUGH TO SUPPORT SNOW DOWN TO
6000FT...BUT CONFIDENCE HAS DECREASED.

MONDAY...MID-LEVEL LOW MOVES OFF INTO MONTANA WITH WEAK SHORTWAVE
RIDGING BUILDING INTO NEVADA. SHOWERS WILL LINGER ACROSS ELKO
COUNTY...BUT IT WILL BE DRY FOR THE REMAINDER OF THE CWA ON
MONDAY...WITH TEMPS REBOUNDING BACK INTO THE 60S. MUCH WARMER ON
TUESDAY ACROSS EASTERN NV AS HIGHS JUMP BACK INTO THE LOW
70S...BUT WINDS WILL BE STRONG OUT OF THE SOUTH WITH ADVISORIES
POSSIBLE NEEDED.

.LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. LARGE UPPER LOW WILL
CONTINUE TO WOBBLE TO THE WEST OF THE FORECAST AREA. PER THE LATEST
MODEL GUIDANCE...THE CENTER OF THE LOW IS BEING SHOWN AS JUST OFF
THE COAST OF CALIFORNIA. CURRENT MODEL SUITE PUSHES THIS UPPER
SYSTEM INLAND...BUT MODELS ARE HAVING A DIFFICULT TIME RESOLVING THE
EASTWARD PUSH OF THE SYSTEM. THE EUROPEAN CONTINUES ITS TREND FROM
YESTERDAY BY PUSHING THE STORM SYSTEM MORE INLAND THAN THE
GFS/CANADIAN PAIR. MAIN STORY WILL BE SOME STRONG WINDS...ESPECIALLY
OVER THE CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA. GFS 90
AGL WINDS ARE COMING IN AT 40 TO 45 KNOTS...STRONGEST OVER WHITE
PINE COUNTY. WILL CONTINUE TO MONITOR THE NEED FOR A WIND ADVISORY
FOR THE WEDNESDAY TIME FRAME. AFTERNOON HIGHS WERE DIFFICULT DUE TO
UNCERTAINTY OF THE MODELS...THE EC BEING THAT FASTEST RUN BRINGS A
COLD FRONT ACROSS DURING THE LATE AFTERNOON HOURS...WHEREAS THE GFS
KEEPS THE FRONT AT BAY UNTIL EARLY THURSDAY MORNING. THIS WILL NEED
TO GET RESOLVED IN THE NEXT SEVERAL DAYS. BY THURSDAY EXPECTING TO
SEE A COOL DOWN AS ALL MODELS ARE SHOWING 700 MB TEMPERATURES OF -1
TO -6C. WINDS WILL CONTINUE TO BE STRONG...ALTHOUGH IT DOES NOT LOOK
AS STRONG AS WEDNESDAY. BY FRIDAY AND THE WEEKEND SOLUTIONS ARE
AGAIN HAVING TROUBLE RESOLVING THE DETAILS AND DID NOT CHANGE
INHERITED GRIDS TOO MUCH.

&&

.AVIATION...VFR CONDITIONS ANTICIPATED THROUGHOUT THE DAY AT
KTPH....WITH STRONG WINDS NW20-30G45KT DEVELOPING AFTER 19Z.
INTERMITTENT PERIODS OF MVFR/IFR WILL OCCUR AT KWMC WITH PASSING
SHOWERS. KELY AND KEKO EXPECTED TO BE AFFECTED BY MVFR/IFR DUE TO
-SHSN/RA THROUGH THE MORNING AND AFTERNOON WITH INTERMITTENT VFR.
ISOLD TS POSSIBLE BUT CONFIDENCE IS LESS THAN 10% OF OCCURRENCE OVER
ANY SITE...THEREFORE NOT MENTIONED. WINDS AT THREE REMAINING TAF
SITES WILL BE NW10-20G30KT THROUGH 03Z.

&&

.FIRE WEATHER...A PACIFIC SYSTEM WILL BRING A MIX OF RAIN AND SNOW
TO THE REGION TODAY ALONG WITH ISOLATED THUNDERSTORMS. THE
HEAVIEST PRECIP AMOUNTS WILL BE CONFINED TO ZONE 455 WITH .5-.75"
OF PRECIP EXPECTED. WINDS WILL BECOME STRONG THIS AFTERNOON IN ZONE
457 OUT OF THE NORTHWEST...BEFORE SUBSIDING AFTER MIDNIGHT
TONIGHT. THE HEAVIEST MOUNTAIN SNOW WILL SHIFT TO ZONES 469/470
TONIGHT...BEFORE THE STORM TAPERS OFF ON MEMORIAL DAY. WARMER AND
DRIER CONDITIONS WILL TEMPORALLY RETURN TO THE REGION MIDWEEK AS A
RIDGE OF HIGH PRESSURE MOVES INTO THE EASTERN GREAT BASIN/FOUR
CORNERS REGION. WINDS WILL BE BREEZY TO STRONG TUESDAY THROUGH
WEDNESDAY DUE TO A SECOND PACIFIC SYSTEM THAT WILL BE BREWING OFF
THE PACIFI COAST. THE CLIMATE PREDICTION CENTER CONTINUES TO
PROJECT BELOW NORMAL TEMPERATURES FOR THE LKN CWA DAYS 6 TO 10.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 5 AM PDT MONDAY ABOVE 6000 FEET
FOR NORTHERN ELKO COUNTY.

WINTER WEATHER ADVISORY UNTIL 11 PM PDT THIS EVENING ABOVE 6500
FEET FOR WHITE PINE COUNTY.

WINTER WEATHER ADVISORY UNTIL 5 AM PDT MONDAY FOR RUBY
MOUNTAINS/EAST HUMBOLDT RANGE.

WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING
FOR NORTHERN NYE COUNTY.

&&

95/86/86/95
Hazardous weather outlook, May 29, 2:36 AM PDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
236 AM PDT SUN MAY 29 2011

NVZ030>037-300945-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
236 AM PDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST
NEVADA.

.DAY ONE...TODAY.

THE CENTER OF THE PACIFIC STORM THAT HAS BEEN IMPACTING THE REGION WILL
PASS OVER THE CENTRAL NEVADA TODAY...BRINGING WIDESPREAD MOUNTAIN
SNOW SHOWERS AND VALLEY RAIN SHOWERS...IN ADDITION TO GUSTY WINDS
AND A FEW ISOLATED LIGHTNING STRIKES. THE HEAVIEST SNOWFALL
ACCUMULATIONS ARE EXPECTED ABOVE 7000 FEET...ESPECIALLY ACROSS
WHITE PINE COUNTY. THE FOCUS OF THE HEAVIER SNOW IS EXPECTED TO
SHIFT TO ELKO COUNTY TONIGHT.

MOTORISTS ARE URGED TO USE CAUTION WHEN TRAVELING OVER THE HIGHER
PASSES OF CENTRAL AND NORTHERN NEVADA THIS WEEKEND...AS ROADS CAN
RAPIDLY DETERIORATE WITH SMALL GAINS IN ELEVATIONS. THERE ARE
CURRENTLY WINTER WEATHER ADVISORIES IN EFFECT ACROSS THE HIGHER
TERRAIN OF CENTRAL AND NORTHERN NEVADA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY.

A PROLONGED PERIOD OF STRONG WINDS COULD BE POSSIBLE ONCE
AGAIN BY TUESDAY AND LASTING INTO WEDNESDAY ACROSS EASTERN NEVADA.
THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN WHITE PINE AND
EASTERN ELKO COUNTY AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ013-300945-
NORTHERN NYE COUNTY-
236 AM PDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEVADA.

.DAY ONE...TODAY.

AS THE LOW PRESSURE SYSTEM MOVES DEEPER INTO NEVADA...EXPECTING
VALLEY RAINS AND MOUNTAIN SNOWS TO PUSH INTO PORTIONS OF NORTHERN
NYE COUNTY TODAY. ISOLATED THUNDERSTORMS ARE ALSO A POSSIBILITY
FOR THE AFTERNOON HOURS.

WINDS WILL INCREASE ONCE AGAIN THIS AFTERNOON OUT OF THE NORTHWEST
AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY.

A PROLONGED PERIOD OF STRONG WINDS COULD BE POSSIBLE ONCE
AGAIN BY TUESDAY AND LASTING INTO WEDNESDAY. THE STRONG WINDS ARE
EXPECTED TO BLOW OUT OF THE SOUTH THIS GO AROUND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 2:20 AM PDTWind AdvisoryLKN20 hr

Nearby

Winter Storm Warnings in Nevada, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.